Alert archive / New Jersey / Winter Storm Watches in 2019
Winter Storm Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Nov 29, 2019, 3:29 PM EST for 5 counties in New Jersey; 5 counties in Pennsylvania. It took effect at Dec 1, 2019, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2019, 3:29 PM EST (20:29 UTC)
- In effect from
- Dec 1, 2019, 7:00 AM EST
- Expired
- Nov 30, 2019, 3:41 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS41 KPHI 292029 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 329 PM EST Fri Nov 29 2019 ...LONG DURATION WINTER STORM EXPECTED SUNDAY THROUGH MONDAY... NJZ001-007>010-PAZ054-055-061-062-105-301000- /O.NEW.KPHI.WS.A.0006.191201T1200Z-191203T0000Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Lehigh- Northampton-Upper Bucks- Including the cities of Newton, Washington, Morristown, Flemington, Somerville, Jim Thorpe, Stroudsburg, Allentown, Bethlehem, Easton, Chalfont, and Perkasie 329 PM EST Fri Nov 29 2019 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WHAT...Snow and mixed precipitation possible. Total snow accumulations of 4 to 8 inches and ice accumulations of up to one tenth of an inch possible. * WHERE...Portions of northern and northwest New Jersey and east central, northeast and southeast Pennsylvania. * WHEN...From Sunday morning through Monday evening. * IMPACTS...Travel could be very difficult throughout this period. The hazardous conditions could impact holiday return travel on Sunday and the commute periods on Monday. * ADDITIONAL DETAILS...This will be a long duration storm with two main periods of winter weather. Conditions on Sunday are expected to consist of a mix of snow, sleet, and ice, with snow accumulations under 2 inches. A lull in precipitation is possible Sunday evening. Most of the snow that is forecast is then expected to occur later Sunday night and Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ O'Brien
2 follow-up statements
259 WWUS41 KPHI 300843 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 343 AM EST Sat Nov 30 2019 ...LONG DURATION WINTER STORM EXPECTED SUNDAY THROUGH MONDAY... PAZ060-101-103-302045- /O.NEW.KPHI.WW.Y.0019.191201T0600Z-191201T1800Z/ Berks-Western Chester-Western Montgomery- Including the cities of Reading, Honey Brook, Oxford, Collegeville, and Pottstown 343 AM EST Sat Nov 30 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... * WHAT...Freezing rain and sleet expected. Total ice accumulations of a light glaze are possible. Sleet accumulations of a few tenths of an inch are also possible. * WHERE...Berks, Western Chester and Western Montgomery counties. * WHEN...From 1 AM to 1 PM EST Sunday. * IMPACTS...Slippery sidewalks, roads and bridges are possible with the period of greatest impacts likely being Sunday morning around and after sunrise. * ADDITIONAL DETAILS... Sleet and/or Freezing Rain are expected to changeover to rain Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ001-007>010-PAZ054-055-061-062-105-302045- /O.CON.KPHI.WS.A.0006.191201T1200Z-191203T0000Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Lehigh- Northampton-Upper Bucks- Including the cities of Newton, Washington, Morristown, Flemington, Somerville, Jim Thorpe, Stroudsburg, Allentown, Bethlehem, Easton, Chalfont, and Perkasie 343 AM EST Sat Nov 30 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WHAT...Snow and mixed precipitation possible. Total snow accumulations of 3 to 8 inches and ice accumulations of up to one tenth of an inch possible. * WHERE...Portions of northern and northwest New Jersey and east central, northeast and southeast Pennsylvania. * WHEN...From Sunday morning through Monday evening. * IMPACTS...Travel could be very difficult throughout this period. The hazardous conditions could impact holiday return travel on Sunday and the commute periods on Monday. * ADDITIONAL DETAILS...This will be a long duration storm with two main periods of winter weather. Conditions on Sunday are expected to consist of a mix of snow, sleet, and ice, with snow accumulations under 2 inches. A lull in precipitation is possible Sunday evening. Most of the snow that is forecast is then expected to occur later Sunday night and Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
329 WWUS41 KPHI 302041 WSWPHI URGENT - WINTER WEATHER MESSAGE National Weather Service Mount Holly NJ 341 PM EST Sat Nov 30 2019 ...LONG DURATION WINTER STORM EXPECTED SUNDAY THROUGH MONDAY... NJZ001-007-008-PAZ054-055-011100- /O.UPG.KPHI.WS.A.0006.191201T1200Z-191203T0000Z/ /O.NEW.KPHI.WS.W.0007.191201T0900Z-191203T0600Z/ Sussex-Warren-Morris-Carbon-Monroe- Including the cities of Newton, Washington, Morristown, Jim Thorpe, and Stroudsburg 341 PM EST Sat Nov 30 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 1 AM EST TUESDAY... * WHAT...Heavy mixed precipitation expected. Total snow accumulations of 5 to 11 inches and ice accumulations of up to one tenth of an inch. * WHERE...In New Jersey, Sussex, Warren and Morris counties. In Pennsylvania, Carbon and Monroe counties. * WHEN...From 4 AM Sunday to 1 AM EST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS... This will be a long duration storm with two main periods of winter weather. Conditions on Sunday are expected to consist of a mix of snow, sleet, and ice, with snow accumulations mainly 2 inches or less along with freezing rain. A lull in precipitation is possible Sunday evening. Most of the snow that is forecast is then expected to occur later Sunday night and Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ009-010-PAZ061-062-105-011100- /O.UPG.KPHI.WS.A.0006.191201T1200Z-191203T0000Z/ /O.EXB.KPHI.WW.Y.0019.191201T0900Z-191203T0600Z/ Hunterdon-Somerset-Lehigh-Northampton-Upper Bucks- Including the cities of Flemington, Somerville, Allentown, Bethlehem, Easton, Chalfont, and Perkasie 341 PM EST Sat Nov 30 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 3 to 5 inches and ice accumulations of up to one tenth of an inch. * WHERE...In New Jersey, Hunterdon and Somerset counties. In Pennsylvania, Lehigh, Northampton and Upper Bucks counties. * WHEN...From 4 AM Sunday to 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...This will be a long duration storm with two main periods of winter weather. Conditions on Sunday are expected to consist of a mix of snow, sleet, and ice, with snow accumulations mainly an inch or less. A lull in precipitation is possible Sunday evening. Most of the snow that is forecast is then expected to occur later Sunday night and Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ070-071-102-104-011100- /O.EXB.KPHI.WW.Y.0019.191201T0800Z-191201T1800Z/ Delaware-Philadelphia-Eastern Chester-Eastern Montgomery- Including the cities of Media, Philadelphia, West Chester, Kennett Square, Norristown, and Lansdale 341 PM EST Sat Nov 30 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze to a few hundredths of an inch. * WHERE...Delaware, Philadelphia, Eastern Chester and Eastern Montgomery counties. * WHEN...From 3 AM to 1 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...A mixture of sleet and freezing rain during the morning is expected to change over to rain during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NJZ012-015-PAZ106-011100- /O.EXB.KPHI.WW.Y.0019.191201T0900Z-191203T0600Z/ Middlesex-Mercer-Lower Bucks- Including the cities of New Brunswick, Trenton, Morrisville, and Doylestown 341 PM EST Sat Nov 30 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM EST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 4 inches and ice accumulations of a light glaze to a few hundredths of an inch. * WHERE...In New Jersey, Middlesex and Mercer counties. In Pennsylvania, Lower Bucks county. * WHEN...From 4 AM Sunday to 1 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...A mixture of sleet and freezing rain during the morning is expected to change over to rain during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ PAZ060-101-103-011100- /O.EXT.KPHI.WW.Y.0019.191201T0800Z-191201T1800Z/ Berks-Western Chester-Western Montgomery- Including the cities of Reading, Honey Brook, Oxford, Collegeville, and Pottstown 341 PM EST Sat Nov 30 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM TO 1 PM EST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 2 inches and ice accumulations of a light glaze to a few hundredths of an inch. * WHERE...Berks, Western Chester and Western Montgomery counties. * WHEN...From 3 AM to 1 PM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...A mixture of sleet and freezing rain during the morning is expected to change over to rain during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 1:11 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 29, 1:11 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
111 PM EST Fri Nov 29 2019
.SYNOPSIS...
High pressure across Canada will build south and east, ridging
across the Middle Atlantic by Saturday. The next low pressure system
will approach Sunday and persist across the region into early next
week. High pressure is expected to build in during the later half of
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure continues as an upper level ridge builds over the
southern US. Its been quite interesting to watch cloud cover
on the Visible Satellite as Lake Effect Clouds formed over the
ocean waters and even briefly on the Chesapeake Bay. With
modest cold air advection overnight temps will remain on the
cooler side with lows in the low to mid 20s overnight.
&&
.SHORT TERM /SATURDAY/...
High pressure crests early and then the upper level ridge starts
to flatten out as a low pressure system starts to form on the
lee side of the Rockies. This will increase cloud cover into the
region Saturday afternoon heading into the evening hours. The
sensible weather remains quiet as we sit in the proverbial "calm
before the storm" Sunday into Monday. Highs will be similar to
Friday with readings topping out in the low/mid 40s for most
locations and upper 30s across the southern Poconos. Winds on
Saturday will be light northerly around 5 mph.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Overview: Main focus remains on the complex low pressure system
which will affect our region Saturday night through Monday.
There is also the potential for a fast moving system on
Wednesday. Otherwise, mostly tranquil weather is expected.
Details:
Saturday night through Monday...Biggest change of note with the
00Z model runs is that the GFS trended closer to the ECMWF and
CMC solutions, showing the coastal cyclogensis late Sunday
occuring further east, thereby keeping our region relatively
colder. However, one word of caution, the main upper level low
associated with this system is still hugging the west coast
(almost a full 48 hours after it first arrived over the Pacific
NW). Consequently, I am more uncertain than usual for a system
which is about 48 hours out. The good news is that the low has
finally started to progress further east and should be well
sampled before the 12Z model runs. That being said, given the
trend of the GFS, I nudged temps down slightly further
(continuing the trend from the previous forecast), and slowed
the timing of the PoPs (as most guidance shows precip not
arriving in our area until very late Saturday night).
As for precipitation type, Sunday is the most complex period due
to several factors in play: wet bulb effects at the onset of
precip, a low level jet possibly setting up an elevated warm
layer, and the cyclogenesis (and ultimately it's effects on the
warm layer aloft). At the start of precipitation through at
least Sunday morning, it looks like the boundary layer will be
very dry. Models tend to underestimate wet bulb effects with
these scenarios and we usually get more sleet and less freezing
rain than what is depicted in model soundings. Having said
that, the low level jet could counter act this effect, though it
looks like it may not progress as far east as our region until
during the day time. I think most areas will see at least some
sleet at the onset. The areas most at risk to see freezing rain
in our region are Berks/Chester Counties if the precipitation
arrives before sunrise on Sunday morning, and over far northern
New Jersey where precipitation may not arrive until the low
level jet is more established over our region mid day. For
areas generally north and west of a line from Reading, PA to
Morristown, NJ, expect a wintry mix through the day. Areas along
and southeast of that line should see a change over to rain.
Sunday night and Monday, precipitation should be more of a
simple rain/snow combination as colder air filters in with the
low lifting further northeast.
As for precipitation amounts, given the amount of mixing we will
be seeing especially Sunday, snow and ice amounts will remain
light (with the possible exception of the southern Poconos,
which could have a few inches by Monday morning). Monday could
bring higher amounts, especially if mesoscale banding sets up
on the northwest side of the low. Given the uncertainties with
where the cyclogenesis will occur on Sunday, it is still way
too early to say if this will develop in our area on Monday.
Tuesday through Thursday...High pressure builds in. Some
guidance shows a progressive clipper system crossing the
northeast on Wednesday, but it may stay north of our region such
that we won't see much in the way of precipitation with it.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of Today...VFR. High clouds across the area much of the
day. NW winds around 10 knots with some gusts close to 20 knots
at from the I95 corridor south and east.
Tonight...VFR. High and some mid level clouds expected. Light NW to
N winds.
Outlook...
Saturday...VFR. Increasing cloud cover as ceilings lower to
around 6 to 8 kft during the afternoon. Light and variable
winds.
Sunday thru Monday...Widespread low CIGS and restrictions in
VSBYS possible with rain and snow (N/W). Fog also possible.
&&
.MARINE...
Rest of today...SCA's remain in effect due to seas of 4 to 6
feet. Expect higher seas through much of the evening before
offshore flow leads to seas dropping below SCA criteria. Quiet
sensible weather is expected for the rest of today.
Tonight...Fair weather with sub-SCA conditions. A few gusts
around 20 knots are possible on the ocean however.
Outlook...
Saturday...A ridge of high pressure across the Middle Atlantic will
still result in a mostly N to NW flow on the waters. Speeds should
be sub-SCA with perhaps a few gusts around 20 knots during the
morning. Seas will be mostly 2 to 4 ft. Fair weather.
Sunday and Monday...SCA conditions expected. Gales are possible
if the developing storm offshore becomes deeper than presently
expected. Widespread rain with reduced visibilities.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for
ANZ450>455.
&&
Synopsis...Johnson
Near Term...Deal
Short Term...Deal
Long Term...Johnson
Aviation...Deal/O'Hara
Marine...Deal/Johnson/O'HaraHazardous weather outlook, Nov 29, 3:55 AM EST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 355 AM EST Fri Nov 29 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ070-071- 101>106-300900- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 355 AM EST Fri Nov 29 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The next system could bring a wintry mix of precipitation on Sunday morning. Stay tuned to the forecast if you have holiday return travel plans. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-300900- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 355 AM EST Fri Nov 29 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-008-PAZ054-055-060>062-300900- Sussex-Warren-Morris-Carbon-Monroe-Berks-Lehigh-Northampton- 355 AM EST Fri Nov 29 2019 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The next system could bring a wintry mix of precipitation Sunday into Monday. Stay tuned to the forecast if you have holiday return travel plans. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:47 PM EST | Small Craft Advisory | PHI | 26 hr |
Nearby
Winter Storm Watches in New Jersey, 2019Winter Storm Watches in Pennsylvania, 2019Every winter storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.